MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a deltaxsft10 2mm x 6cm coil (dlx100206, 30921357) could not be removed from hoop / strong resistance occurred, so physician did not pull any further.Other cnv coils were used to finish the procedure.Based on additional information received on 10-apr-2024, the coil was separated from dpu, dpu wire appeared stretched.The remainder of the coil will be returned for inspection.There was no patient injury as the device was not clinically used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion.As reported by the field, during a coil embolization, a deltaxsft10 2mm x 6cm coil (dlx100206, 30921357) could not be removed from hoop / strong resistance occurred, so physician did not pull any further.Other cnv coils were used to finish the procedure.Based on additional information received on 10-apr-2024, the coil was separated from dpu, dpu wire appeared stretched.The remainder of the coil will be returned for inspection.There was no patient injury as the device was not clinically used.A non-sterile deltaxsft10 2mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that only the coil was returned for evaluation.Under magnification, the embolic coil was found to be severely stretched on the proximal portion and broken.The issue regarding a coil being separated from dpu was confirmed based on the appearance of the returned component.Stretching can occur during procedure handling where force may have been inadvertently applied, which ultimately results in the coil being broken and separated from the unit.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.The issue regarding a device being difficult to remove from the dispenser hoop and a dpu being stretched cannot be evaluated.With the limited information and the lack of the returned components, a functional test cannot be performed and a conclusive cause of the failure cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30921357 number, and no non-conformances related to the malfunction were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: do not bend the dpu wire as the device is pulled from the packaging hoop as this may result in damage to the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19126925
Report Number3008114965-2024-00409
Device Sequence Number7647363
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberDLX100206
Device Lot Number30921357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/29/2024
05/30/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/20/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown